Alert archive / Texas / Red Flag Warnings in 2019
Red Flag Warning 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Feb 16, 2019, 4:26 AM CST for 6 counties in Texas. It took effect at Feb 16, 2019, 12:00 PM CST. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 16, 2019, 4:26 AM CST (10:26 UTC)
- In effect from
- Feb 16, 2019, 12:00 PM CST
- Expired
- Feb 16, 2019, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Gaines County, TX, Loving County, TX, Pecos County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 73 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 16, 3:45 PM CST | NON-TSTM WND GST 54 | 1 Sw Seagraves, TX | WEST TEXAS MESONET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2770 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
046 WWUS84 KMAF 161026 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 426 AM CST Sat Feb 16 2019 NMZ115-TXZ045-050-058>060-067-075-162100- /O.NEW.KMAF.FW.W.0002.190216T1800Z-190217T0100Z/ Southeast Plains-Gaines-Andrews- Reeves County and Upper Trans Pecos-Loving-Winkler-Ward-Pecos- 426 AM CST Sat Feb 16 2019 /326 AM MST Sat Feb 16 2019/ ...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 7 PM CST /6 PM MST/ THIS EVENING FOR SOUTHEAST NEW MEXICO, THE WEST AND NORTHWEST PERMIAN BASIN, THE UPPER TRANS PECOS AND THE STOCKTON PLATEAU... The National Weather Service in Midland/Odessa has issued a Red Flag Warning, which is in effect from noon CST /11 AM MST/ today to 7 PM CST /6 PM MST/ this evening. * AFFECTED AREA...Southeast New Mexico, the west and northwest Permian Basin,the Upper Trans Pecos and Stockton Plateau. * WIND...West 20 to 35 mph with higher gusts 40 to 55 mph. * HUMIDITY...10 to 15 percent. * FIRE DANGER...Very high. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. && $$
1 follow-up statement
208 WWUS84 KMAF 162016 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 216 PM CST Sat Feb 16 2019 NMZ115-TXZ045-050-058>060-067-075-170100- /O.CON.KMAF.FW.W.0002.000000T0000Z-190217T0100Z/ Southeast Plains-Gaines-Andrews- Reeves County and Upper Trans Pecos-Loving-Winkler-Ward-Pecos- 216 PM CST Sat Feb 16 2019 /116 PM MST Sat Feb 16 2019/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING FOR SOUTHEAST NEW MEXICO, THE WEST AND NORTHWEST PERMIAN BASIN, THE UPPER TRANS PECOS AND THE STOCKTON PLATEAU... * AFFECTED AREA...Southeast New Mexico, the west and northwest Permian Basin,the Upper Trans Pecos and Stockton Plateau. * WIND...West 20 to 35 mph with higher gusts 40 to 55 mph. * HUMIDITY...10 to 15 percent. * FIRE DANGER...Very high. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 15, 10:28 PM CST, 5 hours 58 minutes earlier.
Area forecast discussion, Feb 15, 10:28 PM CST, 5 hours 58 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1028 PM CST Fri Feb 15 2019
.DISCUSSION...
See 06z aviation discussion below.
&&
.AVIATION...
Winds will become easterly at MAF and will become southwesterly at
the other terminals overnight. Winds will increase out of the west
by 18z Saturday with wind gusts of 30 to near 40 kts expected
during the afternoon. Mostly VFR conditions are expected through
the period, except for possible blowing dust due to the wind.
&&
PREV DISCUSSION... /issued 246 PM CST Fri Feb 15 2019/
DISCUSSION...
Potent westerly flow aloft will continue through the weekend as
an upper level storm system passes north across the central
Rockies and central Plains. This flow will rapidly intensify a
lee surface low across the high plains and shove a cold front well
east of the Permian Basin by Saturday afternoon. Strong winds are
expected in the Guadalupe Mountains through Saturday evening and
possibly the Davis Mountains above 5500 feet Saturday afternoon
and evening. Wind Advisories will also likely be need across
southeast New Mexico and a significant portion of west Texas
Saturday afternoon. Temperatures will continue much above normal
Saturday with low level thermal ridging in place along with
downslope flow and decreasing clouds. The dry Pacific front will
pass through Saturday night and temperatures will get knocked back
to more normal values Sunday.
By Monday and Monday night temperatures are expected to become
much below normal north and east of the Pecos River as a
reinforcing surge of higher pressure presses southwest toward
the mountains. At the same time the next upper level storm system
is forecast to track across the Rockies through Tuesday. Lift
generated by this system (and the right rear quadrant of the upper
level jet) above the surface cold dome will produce a chance of
light precipitation mainly late Monday night and Tuesday mainly
north and east of the Pecos River in southeast New Mexico and the
Permian Basin of west Texas. Forecast soundings indicate the
potential for a light mix of rain, freezing rain, ice pellets, and
freezing drizzle.
Behind this system dry weather is expected next Tuesday night
through Thursday with a gradual warming trend to more normal
values by next Thursday and Friday.
FIRE WEATHER...
It has been very windy today, fortunately plenty of moisture is
streaming in from the west keeping humidities well above 20 percent.
This will not be the case tomorrow as the windy conditions continue
but humidities drop into the teens. The ERC values are increasing
but may be just short of what is needed for a red flag warning so we
are not issuing a watch for Saturday at this time. Winds diminish
Sunday improving the fire weather threat and a strong cold front
arrives Monday and Tuesday bringing sharply colder temperatures and
increasing moisture. Warmer and drier conditions return the end of
next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 38 76 39 62 / 0 0 0 0
Carlsbad 48 71 37 64 / 0 0 0 0
Dryden 55 84 48 74 / 0 0 0 0
Fort Stockton 51 79 43 65 / 0 0 0 0
Guadalupe Pass 43 62 33 54 / 0 0 0 0
Hobbs 40 70 32 60 / 0 0 0 0
Marfa 40 72 34 63 / 0 0 0 0
Midland Intl Airport 44 76 39 63 / 0 0 0 0
Odessa 47 76 39 64 / 0 0 0 0
Wink 47 76 36 65 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning until 8 PM MST Saturday for Guadalupe
Mountains of Eddy County.
TX...High Wind Watch from Saturday morning through Saturday evening
for Davis/Apache Mountains Area.
High Wind Warning until 8 PM MST Saturday for Guadalupe
Mountains.
&&
99/99/Hazardous weather outlook, Feb 15, 2:42 PM CST, 13 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 242 PM CST Fri Feb 15 2019 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-162045- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 242 PM CST Fri Feb 15 2019 /142 PM MST Fri Feb 15 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight High winds are expected in the Guadalupe Mountains today with gusts to around 70 mph in the favored areas. A High Wind Warning is in effect. Elevated fire weather conditions will continue through this afternoon across southeast New Mexico and the northwest and north Permian Basin. A Fire Danger Statement has been issued. .DAYS TWO THROUGH SEVEN...Saturday through Thursday High winds will continue in the Guadalupe Mountains Saturday with gusts to around 70 mph, A High Wind Warning remains in effect. High winds are possible in the Davis Mountains above 5500 feet Saturday. A High Wind Watch is in effect. Additionally, windy conditions are forecast Saturday for southeast New Mexico the Permian Basin, the Low Rolling Plains, and the Trans Pecos Region. Elevated to critical fire weather conditions are expected across much of the area Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:45 AM CST | Wind Advisory | MAF | Andrews, Dawson, Ector, Gaines, Loving, Martin and 3 more | 14 hr |
Nearby
Red Flag Warnings in Texas, 2019Red Flag Warnings in New Mexico, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.